MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TPRLC 133 MP TYPE1 PPS HO 11.0 5MM T1; PROSTHESIS, HIP

ZIMMER BIOMET, INC. TPRLC 133 MP TYPE1 PPS HO 11.0 5MM T1; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).(b)(6).Complaint sample was evaluated and the reported event was confirmed.Visual evaluation of the returned product identified that the outer sterile cavities have been damaged.There is foam debris in sterile packaging.Sterility has not been compromised on any of the products.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.These products were likely conforming when they left zimmer biomet control.The root cause of the reported issue is attributed to transit damage.This device falls within the scope of capa, the purpose of which is to assess all current sterile barrier systems used to package products at zimmer biomet bridgend.As part of this capa, the pouch is being improved to use a stronger material (nylon), and foam end caps are being added.Also, the orientation the devices are packed in the shipper box is moving from vertical to horizontal, and the thickness of the shipper box has been increased.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported debris was found in the sterile packaging.No adverse events have been reported as a result of the malfunction.Attempts have been made and additional information on the reported event is unavailable.

Brand Name
TPRLC 133 MP TYPE1 PPS HO 11.0 5MM T1
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key9962660
Report Number0001825034-2020-01686
Device Sequence Number19562465
Product Code KWA
UDI-Device Identifier00880304513457
UDI-Public(01)00880304513457
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K110400
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number51-107110
Device Lot Number6091029
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2020
Initial Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1